Alert archive / Pennsylvania / Flash Flood Warnings in 2014
Flash Flood Warning 18, NWS State College, PA
NWS State College, PA issued this flash flood warning at Aug 23, 2014, 2:18 AM EDT for Snyder County, Pennsylvania. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 23, 2014, 2:18 AM EDT (06:18 UTC)
- Expired
- Aug 23, 2014, 5:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS State College, PA
- Area
- Storm-based polygon
- Flood severity
- None
County Snyder County, PA
The radar
The State College radar (KCCX), 78 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 6.3 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 298 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 969 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
952
WGUS51 KCTP 230618
FFWCTP
PAC109-230915-
/O.NEW.KCTP.FF.W.0018.140823T0618Z-140823T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 AM EDT SAT AUG 23 2014
THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL SNYDER COUNTY IN CENTRAL PENNSYLVANIA...
* UNTIL 515 AM EDT
* AT 210 AM EDT...DOPPLER RADAR INDICATED A NEARLY STATIONARY
THUNDERSTORM PRODUCING TORRENTIAL RAIN NEAR TROXELVILLE. DOPPLER
RADAR ESTIMATED THAT 3 TO 4 INCHES OF RAIN HAS ALREADY
FALLEN JUST TO THE EAST OF TROXELVILLE OVER THE PAST 2 HOURS.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY...WITH FLOODING OF
MOYERS MILL RUN AND MIDDLE CREEK BETWEEN TROXELVILLE AND TYRONE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYRONE...MIDDLEBURG...PENNS CREEK...PAXTONVILLE AND TROXELVILLE.
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE LIKELY WITHIN THE NEXT
HOUR OVER PORTIONS OF THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 4077 7703 4077 7723 4084 7721 4087 7706
4086 7703 4086 7701
$$
LAMBERT/JUNG1 follow-up statement
038
WGUS71 KCTP 230811
FFSCTP
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
411 AM EDT SAT AUG 23 2014
PAC109-230915-
/O.CON.KCTP.FF.W.0018.000000T0000Z-140823T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SNYDER PA-
411 AM EDT SAT AUG 23 2014
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR
NORTH CENTRAL SNYDER COUNTY...
AT 401 AM EDT...DOPPLER RADAR INDICATED THAT RAINFALL INTENSITY
FROM THE PREVIOUS...NEARLY STATIONARY HEAVY SHOWERS AND
THUNDERSTORMS HAS DECREASED SUBSTANTIALLY. RAINFALL TOTALS OVER
THE PAST 3 HOURS WERE BETWEEN 3 AND 5 INCHES OVER A VERY SMALL
AREA...JUST TO THE EAST OF TROXELVILLE. ADDITIONAL SHOWERS WILL
BRING GENERALLY LESS THAN ONE INCH OF RAINFALL OVER THE NEXT HOUR
OR SO.
FLASH FLOODING IS OCCURRING ACROSS THE WARNED AREA WITH A FEW
ROAD CLOSURES...INCLUDING DECKER ROAD AND TROXELVILLE ROAD
BETWEEN ROUTE 235 AND ROUTE 104.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYRONE...MIDDLEBURG...PENNS CREEK...PAXTONVILLE AND TROXELVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN
YOU CAN DO SO SAFELY.
&&
LAT...LON 4077 7703 4077 7723 4084 7721 4087 7706
4086 7703 4086 7701
$$
LAMBERT/JUNGWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS State College, PA wrote its last area forecast discussion before this flash flood warning went out at Aug 23, 1:55 AM EDT, 23 minutes earlier.
Area forecast discussion, Aug 23, 1:55 AM EDT, 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE STATE COLLEGE PA 155 AM EDT SAT AUG 23 2014 .SYNOPSIS... UPPER RIDGING WILL SLOWLY BUILD OVER THE REGION BY LATE TODAY AND SUNDAY...BRINGING AN END TO THE RECENT SIEGE OF SHOWER AND THUNDERSTORM ACTIVITY. THE UPPER RIDGE WILL DOMINATE THE WEATHER PATTERN OVER THE NORTHEAST UNITED STATES AND SOUTHEASTERN CANADA FROM THE EARLY TO MIDDLE OF NEXT WEEK...WITH THE NEXT CHANCE OF RAINFALL POSSIBLE LATE WEDNESDAY OR THURSDAY FROM AN APPROACHING MIDWESTERN FRONTAL SYSTEM. && .NEAR TERM /UNTIL 8 AM THIS MORNING/... WEAK SFC LOW NEAR KIDI...AND A BACKDOOR FRONT PRESSING SLOWLY WESTWARD FROM THE SUSQ VALLEY EARLY THIS MORNING WILL LEAD TO A MAINLY CLOUDY AND MILD NIGHT WITH ISOLATED...SLOW MOVING MODERATE TO HEAVY RAIN SHOWERS. DIGITAL PRECIP RATES HAVE DROPPED OFF SIGNIFICANTLY OVER THE PAST HOUR WITH JUST A FEW SMALL AREAS EXCEEDING ONE INCH PER HOUR. RATES JUST PRIOR TO 0330Z WERE OVER 4 INCHES PER HOUR IN SOME LOCATIONS. WARM CLOUD DEPTH IS SEVERAL KFT...AND NO LIGHTNING HAS OCCURRED IN THESE TROPICAL LIKE RAIN SHOWERS ACROSS THE CWA OVER THE PAST SEVERAL HOURS. 2 AREAL FLOOD ADVISORIES ISSUED ACROSS THE MID SUSQ VALLEY FOR MINOR FLOODING OF POOR DRAINAGE AREAS AND SMALL STREAMS WILL EXPIRE SHORTLY. ALTHOUGH ADDITIONAL...BRIEFLY VERY HEAVY SHOWERS ARE POSSIBLE NEAR THE SLOW MOVING BACKDOOR FRONT INVOF KIPT AND KSEG... IT APPEARS THAT THE FOCUS FOR HEAVY RAIN WILL BE ACROSS OUR SW ZONES INVOF OF THE AFOREMENTIONED QUASI-STNRY SFC LOW...WITH BETTER LLVL MOISTURE CONVERGENCE AND STILL JUST OVER 500 J/KG OF SFC BASED CAPE. ACROSS MOST OF THE CENTRAL AND NW ZONES...CONDITIONS SHOULD STAY DRY FOR MOST PLACES THROUGH 12Z. TOWARDS DAWN...THE MOIST EASTERLY FLOW ASCENDING THE HIGHER TERRAIN OF CENTRAL PA WILL LIKELY RESULT IN DEVELOPING LOW STRATUS/RIDGE-SHROUDING FOG AND PATCHY DRIZZLE ACROSS THE CENTRAL MTNS. TEMPS WILL REMAIN MILD UNDER CLOUD COVER...WITH LOWS GENERALLY IN THE LOWER TO MIDDLE 60S. && .SHORT TERM /8 AM THIS MORNING THROUGH 6 PM SUNDAY/... EXPECT ONE MORE MOIST DAY IS IN STORE FOR SATURDAY...WITH ONSHORE FLOW AND SLOWLY DEPARTING UPPER TROF ALONG THE NORTHERN MID ATLANTIC SEABOARD COMBINING TO PRODUCE ADDITIONAL SHOWER ACTIVITY. WIDESPREAD LOW CLOUDS AND PATCHY MORNING DRIZZLE AND FOG MAY PERSIST WELL INTO SAT AFTERNOON...KEEPING TEMPS WELL BELOW NORMAL ON SATURDAY. PORTIONS OF THE CENTRAL/NRN MTNS MAY STRUGGLE TO CLIMB OUT OF THE UPPER 60S. FAR NORTHWEST SECTIONS...AWAY FROM THE MARITIME FLOW AND IN DOWNSLOPE FLOW...MAY WARM INTO THE 70S. THE RESULTING INSTABILITY COULD POTENTIALLY RESULT IN A PM TSRA ACROSS WARREN CO. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... MUCH OF THE EXTENDED WILL FEATURE A RIDGE DOMINATING THE PATTERN OVER THE EASTERN AND NORTHEASTERN US. THE LINGERING EFFECTS OF THE TROUGH OVER THE NERN US SLIDING EAST MAY KEEP A FEW SHOWERS IN THE PICTURE SATURDAY NIGHT...OTHERWISE FAIR WEATHER WILL DEVELOP ALONG WITH WARMING TEMPERATURES AS THE RIDGE ESTABLISHES ITSELF AND MAINTAINS ITS HOLD UNTIL AT LEAST THURSDAY WHEN THE NEXT FRONTAL SYSTEM IS ADVERTISED TO APPROACH...ALBEIT IN DIFFERENT FASHIONS BY THE VARIOUS MED RANGE GUIDANCE PACKAGES. THE OPERATIONAL GFS AND ECMWF KEEP US DRY THROUGH AT LEAST LATER WEDNESDAY WHILE THE GEFS IS MORE PESSIMISTIC BRINGING MEASURABLE RAINS EAST QUICKER UNDER A FLATTER UPPER FLOW. THE GEFS UPPER PATTERN MORE CLOSELY RESEMBLES THE OPERATIONAL ECMWF SHOWING A WEAKER TROUGH HANGING BACK IN THE MID WEST AS HEIGHTS IN THE EAST SLOWLY FALL WITH THE EAST COAST RIDGE FLATTENING OUT IN TIME. THE DIFFERENCES ARE AT THE END OF THE FORECAST PERIOD THROWING DOUBT ON THE FORECAST SO I OPTED FOR A RATHER BLAND CHANCE OF SHOWERS STARTING WEDNESDAY NIGHT LASTING INTO THURSDAY NIGHT. OVERALL THE LAST FULL WEEK OF AUGUST WILL BE A SUMMERY ONE FOR THE FIRST DAYS OF SCHOOL IN MANY COMMUNITIES. TEMPS WILL BE NEAR TO A BIT ABOVE NORMAL MONDAY...THEN WILL REMAIN ABOVE NORMAL AT LEAST THROUGH THE END OF THE WEEK WHEN THE AIRMASS SITUATION BECOMES A LITTLE LESS CERTAIN. && .AVIATION /06Z SATURDAY THROUGH WEDNESDAY/... LINGERING SHOWER ACTIVITY CONTINUES OVER THE MIDDLE AND UPPER SUSQUEHANNA VALLEY REGION. ISOLATED SHOWER ACTIVITY ALSO CONTINUES ACROSS THE CENTRAL SOUTHERN TIER COUNTIES. AS SHOWERS SLOWLY DIMINISH OVERNIGHT...LOW CLOUDS AND FOG WILL BECOME WIDESPREAD. EXPECTING LARGE AREAS OF IFR TO LIFR CONDITIONS BY MORNING. EXCEPTION MAY BE THE FAR LOWER SUSQUEHANNA REGION...WHERE GENERALLY MVFR CONDITIONS EXPECTED OVERNIGHT. MORNING LOW CLOUDS AND FOG...ALONG WITH SOME PATCHY DRIZZLE...WILL SLOWLY GIVE WAY TO VFR CONDITIONS ACROSS THE REGION...BUT WITH A SC BKN/OVC DECK OF ABOUT 35K TO 45K ACROSS THE AREA. EXPECT A FEW SHOWERS TO ALSO REGENERATE DURING THE AFTERNOON. HIGH PRESSURE WILL SLOWLY BUILD INTO THE NORTHEAST THROUGH THE WEEKEND AND INTO MID WEEK. FRONT APPROACHING LATER WEDNESDAY AND THURSDAY MAY BRING THE NEXT ROUND OF SHRA/TSRA. OUTLOOK... SUN...LOW CIGS...FOG AND DRIZZLE EARLY...THEN VFR WITH SCT SHRA. MON-WED...MORNING RESTRICTIONS FROM FOG POSSIBLE...OTHERWISE VFR. && .CTP WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...FITZGERALD/LAMBERT NEAR TERM...FITZGERALD/LAMBERT SHORT TERM...FITZGERALD/LAMBERT LONG TERM...LA CORTE AVIATION...MARTIN
Hazardous weather outlook, Aug 22, 5:30 AM EDT, 20 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE STATE COLLEGE PA 530 AM EDT FRI AUG 22 2014 PAZ004>006-010>012-017>019-024>028-033>037-041-042-045-046-049>053- 056>059-063>066-230930- WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD- NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN- JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-TIOGA-NORTHERN LYCOMING- SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR- NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND- ADAMS-YORK-LANCASTER- 530 AM EDT FRI AUG 22 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LAMBERT
The office that day
Everything else NWS State College, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:10 PM EDT | Areal Flood Advisory | CTP | Snyder, Union | 3 hr |
| Aug 22, 11:57 PM EDT | Areal Flood Advisory | CTP | Columbia, Lycoming, Montour, Northumberland | 108 min |
| Aug 23, 1:14 AM EDT | Areal Flood Advisory | CTP | Snyder | 2 hr |
| Aug 23, 2:27 AM EDT | Areal Flood Advisory | CTP | Tioga | 2 hr |
| Aug 23, 4:45 AM EDT | Areal Flood Advisory | CTP | Columbia, Schuylkill | 3 hr |
| Aug 23, 5:14 AM EDT | Areal Flood Advisory | CTP | Huntingdon, Mifflin | 2 hr |
| Aug 23, 5:21 AM EDT | Areal Flood Advisory | CTP | Blair, Cambria | 3 hr |
| Aug 23, 8:29 AM EDT | Areal Flood Advisory | CTP | Bedford, Blair, Fulton, Huntingdon | 2 hr |
| Aug 23, 9:14 AM EDT | Special Weather Statement | CTP | Bedford, Franklin | 61 min |
| Aug 23, 9:38 AM EDT | Areal Flood Advisory | CTP | Potter | 112 min |
Nearby
Flash Flood Warnings in Pennsylvania, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.